Alert archive / Puerto Rico / High Surf Advisories in 2012

High Surf Advisory 1, NWS JSJ

January 4, 2012

NWS JSJ issued this high surf advisory at Jan 4, 2012, 10:09 AM CST. It took effect at Jan 4, 2012, 10:00 PM CST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 10:09 AM CST (16:09 UTC)
In effect from
Jan 4, 2012, 10:00 PM CST
Expired
Jan 6, 2012, 6:03 PM CST
In force
44 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WHCA42 TJSJ 041609
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1209 PM AST WED JAN 4 2012

...LARGE SWELL FROM THE NORTHWEST ARRIVE TONIGHT...

.LARGE SWELL FROM THE NORTHWEST WITH LONG PERIODS OF 12 TO 15
SECONDS WILL ARRIVE BEGINNING AROUND MIDNIGHT. THE SWELL WILL
PEAK AFTER 6 AM BUT WILL DIMINISH ONLY SLOWLY THURSDAY AND
FRIDAY.

PRZ001-002-005-008-010-012-VIZ001-051600-
/O.NEW.TJSJ.SU.Y.0001.120105T0400Z-120106T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1209 PM AST WED JAN 4 2012

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST
FRIDAY. 

* WAVES AND SURF: SWELL OF 10 TO 12 FEET WILL CAUSE BREAKING WAVES
  FROM 12 TO 18 FEET ALONG COASTS WITH NORTHERN EXPOSURES.

* TIMING: WAVES WILL INCREASE RAPIDLY AFTER MIDNIGHT AND PEAK
  AROUND 6 TO 9 AM AST. WAVES WILL GRADUALLY DIMINISH THURSDAY AND FRIDAY.

* IMPACTS: STRONG CURRENTS AND RIP TIDES WILL ACCOMPANY THESE
  WAVES. LIMITED BEACH EROSION AND RUN UP IS EXPECTED DUE TO
  MODERATE TIDES.

* THE TIME AND HEIGHT OF THE HIGH TIDES ON THURSDAY FOR THE
  FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 6:40 AM AST AT 1.4 FEET AND 5:15 PM AT 0.8 FEET.

MAGENS BAY SAINT THOMAS: 7:44 AM AST AT 1.1 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS AND PROMONTORIES. STRONG CURRENTS CAN CARRY
SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET
CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH
TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE
BEACH.

&&

$$

SNELL

HTTP://WWW.WEATHER.GOV/SANJUAN
6 follow-up statements
997 
WHCA42 TJSJ 051020
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
620 AM AST THU JAN 5 2012

...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO
BUILD ACROSS THE LOCAL WATERS AND ALL PASSAGES TODAY...

.LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 12 TO 15
SECONDS WILL CONTINUE TO BUILD CROSS THE LOCAL WATERS AND ALL
PASSAGES TODAY...AND THEN CONTINUE TO AFFECT THE WATERS TONIGHT
THROUGH AT LEAST FRIDAY AFTERNOON. THESE SWELLS WILL RESULT IN
VERY ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS...
BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED 
COASTS.

PRZ001-002-005-008-010-012-VIZ001-060000-
/O.CON.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
620 AM AST THU JAN 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY FOR
THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS OF PUERTO RICO...
CULEBRA...AND THE NORTHERN U.S. VIRGIN ISLANDS.

* WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 11 FEET WILL
  RESULT IN LARGE BREAKING WAVES OF 12 TO 18 FEET AND LOCALLY
  HIGHER...AND FREQUENT STRONG RIP CURRENTS.

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE
  THROUGH AT LEAST FRIDAY AFTERNOON.

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS
  AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME MINOR
  INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND ROADS IS
  POSSIBLE.

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING
  LOCATIONS ARE:

SAN JUAN HARBOR: 	6:40 AM AST THIS MORNING AT 1.4 FEET
 			5:15 PM AST THIS AFTERNOON AT 0.8 FEET.

MAGENS BAY ST THOMAS: 	7:44 AM AST THIS MORNING AT 1.1 FEET.
 			8:18 AM AST FRIDAY AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
216 
WHCA42 TJSJ 051046 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
644 AM AST THU JAN 5 2012

...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO
BUILD ACROSS THE LOCAL WATERS AND ALL PASSAGES TODAY...

.LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 12 TO 15
SECONDS WILL CONTINUE TO BUILD ACROSS THE LOCAL WATERS AND ALL
PASSAGES TODAY...AND THEN CONTINUE TO AFFECT THE WATERS TONIGHT
THROUGH AT LEAST FRIDAY AFTERNOON. THESE SWELLS WILL RESULT IN
VERY ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS...
BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED 
COASTS.

PRZ001-002-005-008-010-012-VIZ001-060030-
/O.COR.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
644 AM AST THU JAN 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY FOR
THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS OF PUERTO RICO...
CULEBRA...AND THE NORTHERN U.S. VIRGIN ISLANDS.

* WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 11 FEET WILL
  RESULT IN LARGE BREAKING WAVES OF 12 TO 18 FEET AND LOCALLY
  HIGHER...AND FREQUENT STRONG RIP CURRENTS.

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE
  THROUGH AT LEAST FRIDAY AFTERNOON.

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS
  AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME MINOR
  INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND ROADS IS
  POSSIBLE.

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING
  LOCATIONS ARE:

SAN JUAN HARBOR: 	6:40 AM AST THIS MORNING AT 1.4 FEET.
 			5:15 PM AST THIS AFTERNOON AT 0.8 FEET.

MAGENS BAY ST THOMAS: 	7:44 AM AST THIS MORNING AT 1.1 FEET.
 			8:18 AM AST FRIDAY AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
509 
WHCA42 TJSJ 051837 AAA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST THU JAN 5 2012

...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE...

.LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 11 TO
14 SECONDS WILL CONTINUE ACROSS THE LOCAL WATERS AND ALL PASSAGES
TONIGHT...AND THEN CONTINUE TO AFFECT THE WATERS TONIGHT THROUGH AT
LEAST FRIDAY AFTERNOON AS THEY DIMINISH. THESE SWELLS WILL RESULT IN VERY
ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS...
BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED
COASTS.

PRZ001-002-005-008-010-012-VIZ001-061400-
/O.CON.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
237 PM AST THU JAN 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY. 

* WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL
  RESULT IN LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY
  HIGHER...AND FREQUENT STRONG RIP CURRENTS.

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE 
  THROUGH AT LEAST FRIDAY AFTERNOON. 

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP 
  CURRENTS AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME 
  MINOR INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND 
  ROADS IS POSSIBLE. 

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING 
  LOCATIONS ARE: 

SAN JUAN HARBOR: 5:15 PM AST THIS AFTERNOON AT 0.8 FEET AND 
                 7:26 AM AST FRIDAY MORNING AT 1.5 FEET.

MAGENS BAY ST THOMAS: 8:18 AM AST FRIDAY AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
522 
WHCA42 TJSJ 060241
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1041 PM AST THU JAN 5 2012

...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE...

.LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 11 TO
14 SECONDS WILL CONTINUE ACROSS THE LOCAL WATERS AND ALL PASSAGES
OVERNIGHT THROUGH FRIDAY. THESE SWELLS WILL RESULT IN VERY ROUGH
AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-VIZ001-061045-
/O.CON.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1041 PM AST THU JAN 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY. 

* WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL 
  RESULT IN LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY 
  HIGHER...AND FREQUENT STRONG RIP CURRENTS. 

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE 
  THROUGH AT LEAST FRIDAY AFTERNOON. 

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP 
  CURRENTS AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME 
  MINOR INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND 
  ROADS IS POSSIBLE. 

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING 
  LOCATIONS ARE: 

SAN JUAN HARBOR: 7:26 AM AST FRIDAY AT 1.5 FEET.

MAGENS BAY ST THOMAS: 8:18 AM AST FRIDAY AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
891 
WHCA42 TJSJ 060816
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
416 AM AST FRI JAN 6 2012

...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE...

.LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 11 TO 14
SECONDS WILL CONTINUE TO AFFECT THE LOCAL WATERS AND ALL PASSAGES
TODAY THROUGH AT LEAST EARLY SATURDAY MORNING...WHILE ONLY SLOWLY
SUBSIDING. THESE SWELLS WILL CONTINUE TO RESULT IN VERY ROUGH AND
DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS...BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-VIZ001-070000-
/O.EXT.TJSJ.SU.Y.0001.000000T0000Z-120107T0800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
416 AM AST FRI JAN 6 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM AST SATURDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM AST SATURDAY
FOR THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS OF PUERTO
RICO...CULEBRA...AND THE NORTHERN U.S. VIRGIN ISLANDS.

* WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL
  CONTINUE TO PRODUCE LARGE BREAKING WAVES OF 10 TO 16 FEET AND
  LOCALLY HIGHER...AND FREQUENT STRONG RIP CURRENTS.

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE
  THROUGH AT LEAST EARLY SATURDAY MORNING.

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS
  AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME MINOR
  INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND ROADS IS
  POSSIBLE.

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING 
  LOCATIONS ARE: 

SAN JUAN HARBOR: 	7:26 AM AST THIS MORNING AT 1.5 FEET.
			6:05 PM AST THIS EVENING AT 0.8 FEET.

MAGENS BAY ST THOMAS: 	8:18 AM AST THIS MORNING AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...LARGE BREAKING WAVES 
AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE
BREAKING WAVES CAN WASH OVER ROCKS. STRONG CURRENTS CAN CARRY
SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET
CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH
TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE
BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
874 
WHCA42 TJSJ 070003
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
803 PM AST FRI JAN 6 2012

...LARGE BREAKING WAVE ACTION STILL IMPACTING THE ATLANTIC COASTLINE...


PRZ001-002-005-008-010-012-VIZ001-070815-
/O.CAN.TJSJ.SU.Y.0001.000000T0000Z-120107T0800Z/
/O.NEW.TJSJ.SU.Y.0002.120107T0003Z-120107T1300Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
803 PM AST FRI JAN 6 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST SATURDAY. 

* WAVES AND SURF: NORTH SWELLS OF 6 TO 8 FEET WILL CONTINUE TO
  PRODUCE LARGE BREAKING WAVES OF 10 TO 14 FEET WITH SCATTERED RIP
  CURRENTS.

* TIMING: ROUGH SURF CONDITIONS WILL CONTINUE THROUGH MID MORNING
  SATURDAY.

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND
  MODERATE TO LARGE BREAKING WAVES. MINOR LOCALIZED BEACH EROSION
  POSSIBLE AT TIMES OF HIGH TIDE.

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE 
  FOLLOWING LOCATIONS ARE: 


SAN JUAN HARBOR: 8:08 AM SATURDAY AT 1.53 FEET.

MAGENS BAY ST THOMAS: 8:51 AM AST SATURDAY AT 1.2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...LARGE BREAKING WAVES
AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE
BREAKING WAVES CAN WASH OVER ROCKS. STRONG CURRENTS CAN CARRY
SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET
CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH
TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE
BEACH.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 4, 3:43 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 4, 3:43 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
543 AM AST WED JAN 4 2012

.SYNOPSIS...A FRONTAL BOUNDARY/SHEAR LINE WILL MOVE EAST
SOUTHEAST TOWARD THE LOCAL AREA TODAY THROUGH TONIGHT AND WILL
BECOME NEARLY STATIONARY JUST NORTHWEST THROUGH NORTH OF THE
LOCAL ISLANDS THURSDAY THROUGH FRIDAY. HIGH PRESSURE WILL
GRADUALLY RE-ESTABLISH ITSELF FOR FRIDAY AND SATURDAY AND PROBABLY
SUNDAY ALSO.

&&

.DISCUSSION...ALTHOUGH THE FRONTAL BOUNDARY/SHEAR LINE IS
EXPECTED TO BECOME NEARLY STATIONARY JUST NORTHWEST THROUGH NORTH
OF THE LOCAL ISLANDS...ITS PROXIMITY IN COMBINATION WITH THE BASE
OF THE WESTERLIES AND A COUPLE OF PASSING DISTURBANCES...SHOULD
RESULT IN A GOOD DEAL OF CLOUDINESS AND EVENTUALLY SCATTERED TO
LOCALLY NUMEROUS SHOWERS ACROSS THE LOCAL ISLANDS FOR TODAY
THROUGH THURSDAY. A SOMEWHAT DRIER AND MORE STABLE AIR MASS IS
THEN EXPECTED FOR FRIDAY AND SATURDAY AND PROBABLY SUNDAY ALSO.
HOWEVER...STILL EXPECT BANDS AND PATCHES OF MOISTURE TO MOVE
ACROSS THE LOCAL AREA FROM TIME TO TIME...RESULTING IN INTERVALS
OF CLOUDINESS AND A FEW PASSING SHOWERS.

&&

.AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL
ISLANDS AND AT ALL TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...
BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE
POSSIBLE IN ISOLATED TO SCATTERED...AND LOCALLY NUMEROUS PASSING
SHOWERS.

&&

.MARINE...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL INVADE
THE LOCAL WATERS AND ALL PASSAGES LATE THIS AFTERNOON AND TONIGHT
AND THEN CONTINUE THROUGH AT LEAST SATURDAY. THESE SWELLS WILL
RESULT IN ROUGH AND HAZARDOUS MARINE CONDITIONS ACROSS THE WATERS.
SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE LOCAL
ATLANTIC OFF SHORE WATERS UNTIL 3 PM AST THIS AFTERNOON...AT WHICH
TIME A SMALL CRAFT ADVISORY BEGINS. SMALL CRAFT ADVISORIES WILL
EXPAND TO MOST OF THE REMAINING LOCAL COASTAL WATERS LATE TONIGHT
OR EARLY THURSDAY MORNING.

IN ADDITION...A HIGH SURF ADVISORY WILL LIKELY NEED TO BE ISSUED
LATER TODAY FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF MOST OF
THE LOCAL ISLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  82  72  81  71 /  60  30  30  30
STT  84  72  84  74 /  40  40  40  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SMALL CRAFT ADVISORY AMZ710 BEGINNING 3 PM AST THIS AFTERNOON.
VI...SMALL CRAFT ADVISORY AMZ710 BEGINNING 3 PM AST THIS AFTERNOON.
&&

71/06
Hazardous weather outlook, Jan 4, 3:55 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
555 AM AST WED JAN 4 2012

AMZ710>745-PRZ001>013-051000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
555 AM AST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL BEGIN TO INVADE THE
LOCAL WATERS AND ALL PASSAGES LATE THIS AFTERNOON AND TONIGHT.
THESE SWELLS WILL RESULT IN ROUGH AND HAZARDOUS MARINE
CONDITIONS ACROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO
AFFECT THE LOCAL WATERS AND ALL PASSAGES THROUGH AT LEAST
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

AMZ715-725-VIZ001-002-051000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
555 AM AST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL BEGIN TO INVADE THE
LOCAL WATERS AND ALL PASSAGES LATE THIS AFTERNOON AND TONIGHT.
THESE SWELLS WILL RESULT IN ROUGH AND HAZARDOUS AND DANGEROUS
MARINE CONDITIONS ACROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO
AFFECT THE LOCAL WATERS AND ALL PASSAGES THROUGH AT LEAST
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

Nearby

High Surf Advisories in Puerto Rico, 2012High Surf Advisories in U.S. Virgin Islands, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.